MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM512.6
Medical Device Problem Codes Misfocusing (1401); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 09/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that a 12.6mm vticm512.6 implantable collamer lens of -13.0/2.0/103 (sphere/cylinder/axis) was implanted into the patient's left eye (os) on (b)(6) 2023.Lens rotation not associated to a low vault.Cause of the event is unknown.The device did not perform as intended.Reportedly,"os icl has rotated at 8 weeks post-op.Cause unknown." status of eye is stated, "decreased vision, burning sensation," and "patient had icl inserted on (b)(6) 2023.Surgery was routine, and icl was inserted into the sulcus at the target axis of 175 degrees (5 degree rotation).Vision was 6/6 (20/20) post op, including upon examination on (b)(6) 2023.On (b)(6) 2023 the patient presented to the clinic with blurred vision which had started that morning and was not present before going to be the night before.No pain was noted but patient mentioned the eye felt a burning sensation 4 days earlier, prior to vision change.No trauma was noted by the patient.Upon examination the icl had rotated to an axis of 70 degrees since the last post-op visit.".
 
Additional Manufacturer Narrative
A4-a6:unk.H6: work order search: no similar complaints within associated lots were found.Claim# (b)(4).
 
Additional Manufacturer Narrative
Additional information: b5: on (b)(6) 2023, the lens was repositioned.On (b)(6) 2024, blurry vision and lens rotation were reported.Problem not resolved.Potential exchange planned.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
800 royal oaks dr. suite210
monrovia, CA 91016
6263037902
MDR Report Key17814901
Report Number2023826-2023-04230
Device Sequence Number2342439
Product Code QCB
UDI-Device Identifier00840311308446
UDI-Public00840311308446
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberVTICM512.6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer01/30/2024
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45 - LOT# 1633263.; FOAM TIP PLUNGER - LOT# 1646599.; INJECTOR MODEL: MSI-TF - LOT# 1548614.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR
Patient SexMale